Alert archive / Alabama / Small Craft Advisories in 2020
Small Craft Advisory 35, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at May 14, 2020, 2:42 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2020, 2:42 PM CDT (19:42 UTC)
- Expired
- May 14, 2020, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
672 WHUS74 KMOB 141942 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 242 PM CDT Thu May 14 2020 GMZ631-632-150000- /O.NEW.KMOB.SC.Y.0035.200514T1942Z-200515T0000Z/ Southern Mobile Bay-Mississippi Sound- 242 PM CDT Thu May 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds around 20 knots. * WHERE...Southern Mobile Bay and Mississippi Sound. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ650-655-150000- /O.CON.KMOB.SC.Y.0034.000000T0000Z-200515T0000Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 242 PM CDT Thu May 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots and seas 5 to 7 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ670-675-150000- /O.CON.KMOB.SC.Y.0034.000000T0000Z-200515T0600Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 242 PM CDT Thu May 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots and seas 6 to 8 feet. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 1 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
797 WHUS74 KMOB 150000 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 700 PM CDT Thu May 14 2020 GMZ631-632-150100- /O.EXP.KMOB.SC.Y.0035.000000T0000Z-200515T0000Z/ Southern Mobile Bay-Mississippi Sound- 700 PM CDT Thu May 14 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... $$ GMZ650-655-150600- /O.EXT.KMOB.SC.Y.0034.000000T0000Z-200515T0600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 700 PM CDT Thu May 14 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM CDT FRIDAY... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots and seas 5 to 7 ft. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM. * WHEN...Until 1 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ670-675-150600- /O.CON.KMOB.SC.Y.0034.000000T0000Z-200515T0600Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 700 PM CDT Thu May 14 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY... * WHAT...Southeast winds around 20 knots with gusts up to 25 knots and seas 6 to 8 feet. * WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM and Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM. * WHEN...Until 1 AM CDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 14, 2:32 PM CDT, 10 minutes earlier.
Area forecast discussion, May 14, 2:32 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
232 PM CDT Thu May 14 2020
.NEAR TERM /Now Through Friday/...A series of weak shortwave
troughs embedded within southwesterly to zonal flow aloft
continues to move across LA and MS this afternoon. Weak ascent
associated with these features along with a plume of enhanced
deep layer moisture extending across much of southeast MS has
resulted in the development of scattered to locally numerous
showers and a few thunderstorms across our southeast MS counties
today. Radar estimates indicate that a few places may have
locally received between one half and one inch of rainfall across
portions of southeast MS from this convection.
A similar weather pattern is forecast to continue across the
region through Friday. A series of shortwave troughs will continue
to move across southeast LA into MS and into western and northern
portions of AL tonight into Friday. A cluster of showers and
storms over southeast LA and southern MS may approach our
southeast MS zones this evening, so have left a low chance of
convection in the forecast over this portion of the CWA through
the evening hours. Convection should tend to weaken late this
evening/overnight, so will leave the forecast dry for now after
midnight. The plume of deep layer moisture, with precipitable
water values between 1.5 and 1.7 inches will move a little farther
eastward on Friday and should extend across southeast MS and into
portions of southwest AL. Ascent associated with the shortwave
impulses may aid in the development of isolated to scattered
showers and thunderstorms within this moist airmass again Friday
morning into Friday afternoon. We will keep a chance of showers
and storms in the forecast over western portions of our area
Friday, with the higher POPs (30-50%) favored west of a Grove Hill
to Mobile line (highest in southeast MS). MLCAPE values rise to
1000-1500 J/KG over western portions of the CWA during the day
Friday, but deep layer flow remains weak. Severe weather is not
anticipated, but a couple of the stronger storms cells that
develop could produce brief heavy rainfall and locally gusty winds.
Dry conditions are unfortunately expected across the rest of
south central AL and most of the northwest FL panhandle on Friday
as drier/more subsident conditions are expected across this part
of our area as a result of being more under the influence of a mid
level ridge nosing westward from the western Atlantic and FL
peninsula.
Lows tonight should range in the lower to mid 60s inland and in
the upper 60s to around 70 near the immediate coast. Highs on
Friday should warm into the mid to upper 80s inland and in the
upper 70s to lower 80s near the immediate coast and beaches.
A HIGH risk of rip currents will continue along area beaches
through Saturday night. /21
&&
.AVIATION...
18Z issuance...VFR conditions are expected this afternoon and
evening, though locally broken low level decks between 3500-6000
ft AGL will be possible this afternoon, especially over southeast
MS and interior southwest AL near the vicinity of scattered
SHRA/TSRA. Localized MVFR ceilings may re-develop tonight into
early Friday morning, mainly across southeast MS and adjacent
southwest AL. Additional isolated to scattered SHRA/TSRA are
expected to develop Friday morning into Friday afternoon mainly
west of a Camden, AL to Gulf Shores, AL line. /21
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Saturday evening for ALZ265-266.
FL...High Rip Current Risk through Saturday evening for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory until 7 PM CDT this evening for GMZ650-655.
Small Craft Advisory until 1 AM CDT Friday for GMZ670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, May 14, 4:46 AM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 446 AM CDT Thu May 14 2020 ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-151000- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 446 AM CDT Thu May 14 2020 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ265-266-FLZ202-204-206-151000- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 446 AM CDT Thu May 14 2020 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630-633>636-151000- Northern Mobile Bay-Perdido Bay-Pensacola Bay System- Western Choctawhatchee Bay-Eastern Choctawhatchee Bay- 446 AM CDT Thu May 14 2020 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Small craft should exercise caution this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. GMZ650-655-151000- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 446 AM CDT Thu May 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. GMZ670-675-151000- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 446 AM CDT Thu May 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. GMZ631-632-151000- Southern Mobile Bay-Mississippi Sound- 446 AM CDT Thu May 14 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time.
Nearby
Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.